Alert archive / Wisconsin / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill warning at Jan 30, 2008, 2:08 AM CST for 20 counties in Wisconsin. It was in force for 8 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 30, 2008, 2:08 AM CST (08:08 UTC)
- Expired
- Jan 30, 2008, 10:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 3:00 AM CST | EXTR WIND CHILL -39 | Fond Du Lac Arpt(Kfld), WI | |
| Jan 30, 3:00 AM CST | EXTR WIND CHILL -37 | Monroe Arpt(Keft), WI | |
| Jan 30, 3:00 AM CST | EXTR WIND CHILL -36 | Lone Rock Arpt(Klnr), WI | |
| Jan 30, 3:00 AM CST | EXTR WIND CHILL -36 | Wisc Dells Arpt(Kdll), WI | |
| Jan 30, 5:00 AM CST | EXTR WIND CHILL -39 | Sheboygan Arpt(Ksbm), WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMKX 300808 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 208 AM CST WED JAN 30 2008 ...STRONG WINDS...BLOWING SNOW...AND DANGEROUSLY COLD WIND CHILLS TO IMPACT SOUTHERN WISCONSIN TONIGHT... .MUCH COLDER AIR HAS SURGED INTO WISCONSIN ON VERY STRONG NORTHWEST WINDS BEHIND A COLD FRONT THAT IS MOVING THROUGH THE EASTERN GREAT LAKES. WIND GUSTS TO 50 MPH ARE LIKELY OVERNIGHT. THOUGH SNOW AMOUNTS HAVE ONLY TOTALED 1 TO 3 INCHES...BLOWING AND DRIFTING SNOW WILL CAUSE UNTREATED ROADWAYS TO BECOME VERY SLICK AND BRIEFLY REDUCE VISIBILITIES TO 1/4 MILE OR LESS...ESPECIALLY IN SOUTHEAST WISCONSIN THROUGH EARLY WEDNESDAY MORNING. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS OVERNIGHT. AS ARCTIC AIR POURS INTO THE AREA TONIGHT INTO WEDNESDAY MORNING... TEMPERATURES WILL FALL WELL BELOW ZERO. COMBINED WITH THE STRONG WINDS...WIND CHILL READINGS OF 28 TO 38 BELOW ZERO WILL BE COMMON...WITH SOME WIND CHILLS FALLING TO 40 BELOW TOWARDS MORNING...ESPECIALLY ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN. WIZ056-057-062-063-067>069-301600- /O.EXP.KMKX.BS.Y.0001.000000T0000Z-080130T0800Z/ /O.UPG.KMKX.WC.Y.0003.000000T0000Z-080130T1800Z/ /O.NEW.KMKX.WC.W.0001.080130T0808Z-080130T1600Z/ SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 208 AM CST WED JAN 30 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...BLOWING SNOW ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. AS ARCTIC AIR POURS INTO THE AREA TONIGHT INTO WEDNESDAY MORNING...TEMPERATURES WILL FALL WELL BELOW ZERO. COMBINED WITH THE STRONG WINDS...WIND CHILL READINGS OF 28 TO 38 BELOW ZERO WILL BE COMMON...WITH SOME WIND CHILLS FALLING TO 40 BELOW TOWARDS MORNING...ESPECIALLY ACROSS PORTIONS OF SOUTH CENTRAL WISCONSIN. A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER....WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA OR DEATH...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. $$ WIZ046-047-051-052-058>060-064>066-070>072-301600- /O.UPG.KMKX.WC.Y.0003.000000T0000Z-080130T1800Z/ /O.NEW.KMKX.WC.W.0001.080130T0808Z-080130T1600Z/ /O.CON.KMKX.BS.Y.0001.000000T0000Z-080130T1000Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 208 AM CST WED JAN 30 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST THIS MORNING... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. ALTHOUGH SNOW AMOUNTS HAVE TOTALED BETWEEN 1 AND 3 INCHES... STRONG WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCE VISIBILITIES TO 1/4 MILE OR LESS AT TIMES THROUGH THE EARLY MORNING HOURS. IN ADDITION...THE STRONG WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS OVERNIGHT. AS ARCTIC AIR POURS INTO THE AREA TONIGHT INTO WEDNESDAY MORNING...TEMPERATURES WILL FALL WELL BELOW ZERO. COMBINED WITH THE STRONG WINDS...WIND CHILL READINGS OF 28 TO 38 BELOW ZERO WILL BE COMMON. A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER....WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA OR DEATH...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. A BLOWING SNOW ADVISORY IS ISSUED WHEN BLOWING SNOW WILL CAUSE VISIBILITIES TO FALL TO 1/4 MILE OR LESS DUE TO GUSTY WINDS BETWEEN 25 AND 34 MPH. USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY IN OPEN AREAS. $$ HENTZ
2 follow-up statements
000 WWUS43 KMKX 301010 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 AM CST WED JAN 30 2008 ...STRONG WINDS...AND DANGEROUSLY COLD WIND CHILLS TO IMPACT SOUTHERN WISCONSIN THIS MORNING... .MUCH COLDER AIR HAS SURGED INTO WISCONSIN ON VERY STRONG NORTHWEST WINDS BEHIND A STRONG COLD FRONT EXITING THE EASTERN GREAT LAKES. WIND GUSTS TO 40 MPH ARE LIKELY EARLY THIS MORNING. THE STRONG WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS THIS MORNING. AS HIGH PRESSURE BUILDS INTO THE UPPER MISSISSIPPI VALLEY THIS AFTERNOON...THE WINDS WILL DIMINISH. WIZ046-047-051-052-058>060-064>066-070>072-301600- /O.EXP.KMKX.BS.Y.0001.000000T0000Z-080130T1000Z/ /O.CON.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON- OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BEAVER DAM...WEST BEND...PORT WASHINGTON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 410 AM CST WED JAN 30 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...BLOWING SNOW ADVISORY HAS EXPIRED... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. STRONG WEST WINDS AND BITTER COLD SUB ZERO TEMPERATURES THIS MORNING...WILL COMBINE TO PRODUCE WIND CHILL READINGS 28 TO 38 BELOW ZERO...WITH SOME WIND CHILLS FALLING TO 40 BELOW TOWARDS THE FOND DU LAC AND SHEBOYGAN AREA THIS MORNING. A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER....WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA OR DEATH...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. $$ WIZ056-057-062-063-067>069-301600- /O.CON.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-ROCK- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... DODGEVILLE...MADISON...DARLINGTON...MONROE...JANESVILLE...BELOIT 410 AM CST WED JAN 30 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. STRONG WEST WINDS AND BITTER COLD SUB ZERO TEMPERATURES THIS MORNING...WILL COMBINE TO PRODUCE WIND CHILL READINGS 28 TO 38 BELOW ZERO...WITH SOME WIND CHILLS FALLING TO 40 BELOW IN OPEN AREAS THIS MORNING. A WIND CHILL WARNING IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER....WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES OF 35 DEGREES BELOW ZERO OR COLDER FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA OR DEATH...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. $$ HENTZ
000 WWUS43 KMKX 301553 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 953 AM CST WED JAN 30 2008 ...DANGEROUS WIND CHILLS TO CONTINUE NORTH OF MILWAUKEE AND MADISON INTO THIS AFTERNOON... .WEST WINDS WILL CONTINUE TO GRADUALLY SUBSIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. AS A RESULT...WIND CHILLS WILL MODIFY INTO THE TEENS BELOW ZERO ACROSS MUCH OF SOUTHERN WISCONSIN... EXCEPT NORTH OF A LINE FROM SHEBOYGAN TO MONTELLO WHERE WIND CHILLS MAY REMAIN COLDER THAN 20 BELOW THROUGH EARLY AFTERNOON. WIZ046-047-051-052-302100- /O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ /O.NEW.KMKX.WC.Y.0004.080130T1600Z-080130T2100Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN 953 AM CST WED JAN 30 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS AFTERNOON. AS A RESULT...BITTER COLD WIND CHILLS WILL GRADUALLY MODIFY FROM AROUND 35 BELOW THIS MORNING TO AROUND 20 BELOW BY MID AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST BITE...AND COULD LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF CLOTHING. IF CLOTHES BECOME WET...THEY SHOULD BE CHANGED FOR DRY ONES. $$ WIZ056>060-062>072-301700- /O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/ SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON- WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS... BEAVER DAM...WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON... JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE... DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN... LAKE GENEVA...RACINE...KENOSHA 953 AM CST WED JAN 30 2008 ...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. WINDS WILL GRADUALLY SUBSIDE TODAY AS TEMPERATURES WARM ABOVE ZERO. AS A RESULT...WIND CHILLS WILL QUICKLY RISE TO BETWEEN 15 AND 20 BELOW BY NOON. DRESS WARMLY THROUGH THE DAY AS EXPOSED SKIN FOR PROLONGED PERIODS OF TIME IN THESE CONDITIONS MAY STILL CAUSE FROST BITE. $$ BORGHOFF
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 29, 9:09 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 29, 9:09 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 PM CST TUE JAN 29 2008
CORRECTED FOR WARNING/ADVISORY CODES
HAVE PULLED THE WINTER STORM WARNING FROM PORTIONS OF SOUTH CENTRAL
WI WHERE FALLING SNOW HAS ENDED AND REPLACED WITH A BLOWING SNOW
ADVISORY. HAVE LEFT WINTER STORM WARNING TIL MIDNIGHT FOR REST OF
NRN SECTIONS OF S CNTRL WI AND ALL OF SE WI AS FALLLING SNOW
PRODUCING NEAR-WHITEOUT CONDITIONS PREVAIL PER CALLS TO
COUNTIES...WITH GREEN LAKE COUNTY PULLING THEIR PLOWS BECASE OF POOR
VSBYS AND INABILITY TO SEE ROADS DUE TO BLOWING AND DRIFTING...AND
ANOTHER AREA OF SNOW LIFTING THRU SE WI BETWEEN NOW AND MIDNIGHT.
WILL NEED TO MONITOR S CNTRL WI FOR POSSIBLE UPGRADE OF WIND CHILL
ADVISORY TO A WIND CHILL WARNING. CURRENT TEMP/WIND FORECAST VALUES
INDICATE WIND CHILLS FALL TO -35F TO -37F TOWARD SUNRISE. NEED 3
HOURS OR MORE AT THOSE LEVELS FOR A WARNING...AND WE AREN/T QUITE
THERE BUT IF TEMPS FALL OFF LOWER THAN EXPECTED...A WARNING MAY BE
NEEDED.
****REST OF DISCUSSION FROM THIS AFTERNOON****
.DISCUSSION...SHORT TERM EMPHASIS ON ARCTIC COLD AND STRONG WINDS
BLASTING ACROSS CWA TONIGHT WITH MIXED PRECIPITATION CHANGING OVER
TO SNOW EARLY. MIXTURE OF PRECIPITATION LINING UP WITH 1545 M
850-700MB THICKNESS VALUES OVER SOUTH CENTRAL WI WHICH REACHES FAR
EASTERN CWA AROUND 00Z. WL NEED TO CARRY SLEET/FR RAIN THREAT EARLY
THIS EVENING IN EASTERN AREAS. MEANWHILE...AREA OF MID LEVEL
DEFORMATION TIED TO 2-D FULL WIND FRONTOGENESIS SWINGS THROUGH
NORTHERN AND WESTERN PORTION OF COUNTY WARNING AREA REST OF THE
AFTERNOON AND VERY EARLY EVENING. Q-VECTOR CONVERGENCE MAXIMIZED
THIS AFTERNOON AND RAPIDLY PUSHES OFF TO THE NORTHEAST AFTER 00Z.
AREA OF 3HR PRESSURE RISES OF 4 TO 6 MB SPREADS ACROSS SRN WI THIS
EVENING. WITH UNIDIRECTIONAL WINDS SETTING UP IN THE LOWEST LEVELS
BELOW INVERSION...SHOULD BE ABLE TO MIX DOWN 25 TO 35 KT WINDS WITH
GUSTS PERHAPS REACHING 45 KTS. CONSIDERING MIXTURE CHANGING OVER TO
SNOW THROUGH EARLY EVENING...POTENTIAL FOR BLOWING SNOW...STRONG
WINDS AND SEVERAL INCHES OF SNOWFALL...WILL CONTINUE WINTER STORM
WARNING INTO THE EVENING WITH BEST THREAT IN WEST/NORTHWEST. DO NOT
THINK BLIZZARD CONDITIONS WILL VERIFY FOR THREE HOUR PERIOD BUT WILL
NEED TO BE WATCHED CLOSELY THRU EARLY EVENING.
85H TEMPERATURES DROP TO AROUND 20 TO 24 BELOW. STRONG LOW LEVEL
COLD AIR ADVECTION SHOULD PULL TEMPERATURES AT LEAST ONE CATEGORY
BELOW MAV GUIDANCE AND DROP WESTERN AREAS TO AROUND 11 BELOW. WITH
STRONG WINDS AND THESE TEMPERATURES...WILL EASILY DROP TO WIND CHILL
ADVY LEVELS DURING THE NIGHT...SO WILL CONTINUE ADVY THRU 18Z/30.
WL NEED TO WATCH FOR POSSIBLE WIND CHILL WARNING CRITERIA BEING MET
FOR SEVERAL HOURS LATE TONIGHT AND EARLY WED.
AREAS OF BLOWING SNOW TO PERSIST INTO WED MRNG PENDING NEW SNOWFALL
INTO THIS EVENING. OTHERWISE...WITH PERSISTENT WEST TO NORTHWEST
LOW LEVEL WINDS...WL TRIM GUIDANCE NUMBERS WITH HIGH TEMPERATURES
HOLDING MOSTLY BLO 10 ABV.
WEAK ISENTROPIC UPGLIDE BEGINS TO THREATEN SOUTHERN WISCONSIN WITH
LIGHT SNOW BEGINNING ON THURSDAY. LATEST HI RES ECMWF COMING IN
LINE WITH LATEST GFS CARRYING DEEPENING SHORT WAVE ACROSS MS VALLEY
TOWARD OH VALLEY THU NGT INTO FRI. WL CONTINUE HIGH CHANCE POPS FOR
THIS PERIOD AND WL NEED TO BUMP UP TO LKLY WORDING IF THIS TREND
CONTINUES.
FOR THE EXTENDED PERIOD FROM FRIDAY NIGHT THROUGH
TUESDAY...CONFIDENCE LACKING AT THIS POINT AS LACK OF AGREEMENT
BETWEEN ECMWF AND GFS ENSEMBLES REGARDING STRENGTH OF SHORT WAVE
TROUGH EXPECTED TO AFFECT WESTERN GTLAKES ON SATURDAY. GFS
ENSEMBLES IN REASONABLE AGREEMENT WITH MUCH WEAKER SHORT WAVE TROUGH
PASSING THRU WHILE HI RES ECMWF HAS MID LEVEL CIRCULATION BRIEFLY
DEEPENING OVR SRN WI. LATEST CANADIAN SHOWING AGREEMENT WITH
ECMWF. MEANWHILE...MEDIUM RANGE ENSEMBLES POPS HAS VERY LOW POPS
BRUSHING NORTHWEST CWA ON SAT. EXTENDED GUIDANCE IN BETTER
AGREEMENT ON STRENGTHENING BAROCLINIC ZONE SETTING UP OVER MS VALLEY
ON MONDAY SO WL CONTINUE LOW POPS FOR EARLY NEXT WEEK.
5 DAY 500MB GFS MEANS SHOW LARGE BIPOLAR HEIGHT ANOMOLY OVER CONUS
EXTENDING FROM DAY 0201/00Z THRU 0206/00Z WITH WI AND WESTERN
GTLAKES IN COL BETWEEN TWO ANOMOLIES. END RESULT WOULD BE CONTINUED
UNSETTLED CONDITIONS RIGHT THROUGH THE FIRST WEEK OF FEB.
&&
.AVIATION...MIXED PCPN WILL TRANSITION TO ALL SNOW FROM WEST TO EAST
ACROSS SRN WI THIS AFTEROON AS STRONG ARCTIC FRONT MOVES EWD THROUGH
THE AREA. STRONG W-NW WINDS WITH GUSTS TO 40 KTS EXPECTED FOR MUCH
OF TNT AS STRONG LOW PRESSURE MOVES FROM LOWER MI NEWD INTO ONTARIO
CANADA. IFR TO LIFR CIGS WILL CONTINUE INTO THIS EVENING ALONG WITH
LIFR VSBYS. DRY AIR WILL ARRIVE AFTER MIDNIGHT WITH A TRANSITION TO
VFR CONDITIONS. STRONG W-NW WINDS WILL GRADUALLY WEAKEN LATE TNT AND
BECOME WLY ON WED WITH CONTINUED WEAKENING...ESPECIALLY IN THE
AFTERNOON.
&&
.MARINE...GALE WARNING AND FREEZING SPRAY WARNING IN EFFECT UNTIL
18Z WED. W-NW GALES WILL PREVAIL TNT AND WED AM IN WAKE OF STRONG
LOW PRESSURE AND ARCTIC FRONT. ARCTIC AIR COMBINED WITH WINDS AND
HIGH WAVES WILL GENERATE HEAVY FREEZING SPRAY. WINDS AND WAVES WILL
DECREASE WED AFT AS HIGH PRESSURE APPROACHES FROM THE WEST.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL 06Z/30 FOR
WIZ046-047-051-052-058>060-064>066-070>072.
WIND CHILL ADVISORY 00Z/30 UNTIL 18Z/30 FOR
WIZ046-047-051-052-056>060-062>072.
BLOWING SNOW ADVISORY UNTIL 08Z/30 FOR
WIZ056-057-062-063-067>069.
LM...HEAVY FREEZING SPRAY WARNING 00Z/30 TO 18Z/30
LMZ643>646.
GALE WARNING UNTIL 18Z/30 LMZ643>646.
&&
SHORT/LONG TERM...11
AVIATION/MARINE...20/18Hazardous weather outlook, Jan 30, 1:30 AM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 AM CST WED JAN 30 2008 WIZ046-047-051-052-056>060-062>072-310445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 130 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT GUSTY NORTHWEST WINDS OF 25 TO 45 MPH IN THE WAKE OF STRONG LOW PRESSURE LIFTING OVER LAKE HURON...WILL CAUSE BLOWING AND DRIFTING SNOW OVERNIGHT. UNTREATED ROADS WILL BE SLICK...AND VISIBILITIES WILL BE REDUCED TO UNDER A MILE AT TIMES. A BLOWING SNOW ADVISORY IS IN EFFECT OVERNIGHT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE STRONG WINDS WILL COMBINE WITH BELOW ZERO TEMPERATURES TO PRODUCE DANGEROUS WIND CHILLS BETWEEN 30 BELOW AND 35 BELOW ZERO BY MORNING. A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT FOR ALL OF SOUTHERN WISCONSIN .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN UNTIL 12 NOON ON WEDNESDAY FOR DANGEROUS WIND CHILLS BETWEEN 30 BELOW AND 35 BELOW ZERO EARLY WEDNESDAY MORNING. WIND CHILL READINGS WILL SLOWLY IMPROVE THROUGH THE LATER MORNING HOURS. ANOTHER STRONG WINTER STORM WILL MOVE ACROSS THE OHIO RIVER VALLEY REGION. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IF THE LOW TRACKS MORE TO THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...ALTHOUGH WIND GUST AND SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-310445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 130 AM CST WED JAN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT OVERNIGHT FOR WEST GALES TO 40 KNOTS. A HEAVY SPRAY WARNING IS IN EFFECT OVERNIGHT FOR A COMBINATION OF STRONG GUSTY WINDS...HIGH WAVES...AND VERY COLD TEMPERATURES CAUSING HEAVY FREEZING SPRAY ON VESSELS. A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING AND HEAVY FREEZING SPRAY WARNING ARE IN EFFECT UNTIL 12 NOON WEDNESDAY. SMALL CRAFT ADVISORIES AND FREEZING SPRAY ADVISORIES WILL BE NEEDED AFTER THE WARNINGS EXPIRE WEDNESDAY. SMALL CRAFT ADVISORIES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY FOR STRONG WINDS AND HIGH WAVES. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 29, 8:32 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM NON-TSTM WND GST 3 S WAUKESHA 42.97N 88.24W
01/29/2008 M55 MPH WAUKESHA WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 29, 9:08 PM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
908 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM SNOW 5 S MILWAUKEE 42.96N 87.92W
01/29/2008 M0.0 INCH MILWAUKEE WI ASOS
0824 PM SNOW MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/29/2008 M0.8 INCH DANE WI ASOS
0825 PM SNOW DEERFIELD 43.05N 89.07W
01/29/2008 M0.5 INCH DANE WI TRAINED SPOTTER
0826 PM SNOW RIO 43.45N 89.24W
01/29/2008 M2.0 INCH COLUMBIA WI TRAINED SPOTTER
ESTIMATED WIND GUST 45 MPH.
0827 PM SNOW DARLINGTON 42.68N 90.12W
01/29/2008 M1.5 INCH LAFAYETTE WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0827 PM SNOW WALWORTH 42.53N 88.60W
01/29/2008 M0.0 INCH WALWORTH WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0827 PM SNOW MOUNT HOREB 43.01N 89.73W
01/29/2008 M1.0 INCH DANE WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0828 PM SNOW HIGHLAND 43.05N 90.38W
01/29/2008 M2.0 INCH IOWA WI TRAINED SPOTTER
0829 PM SNOW WESTFIELD 43.88N 89.49W
01/29/2008 M2.0 INCH MARQUETTE WI TRAINED SPOTTER
ESTIMATED WIND GUST 50 MPH.
0829 PM SNOW LA VALLE 43.58N 90.13W
01/29/2008 M1.5 INCH SAUK WI TRAINED SPOTTER
ESTIMATED WIND GUST 45 MPH.
0830 PM SNOW GREEN LAKE 43.84N 88.96W
01/29/2008 M2.0 INCH GREEN LAKE WI TRAINED SPOTTER
ESTIMATED WIND GUST 50 MPH.
0835 PM SNOW 1 N SUN PRAIRIE 43.20N 89.23W
01/29/2008 M3.5 INCH DANE WI TRAINED SPOTTER
WIND GUST TO 47 MPH.
0835 PM SNOW HILL POINT 43.42N 90.11W
01/29/2008 M1.0 INCH SAUK WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 29, 9:10 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
910 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST BURLINGTON 42.68N 88.28W
01/29/2008 M45.00 MPH RACINE WI TRAINED SPOTTER
0821 PM NON-TSTM WND GST 3 S WAUKESHA 42.97N 88.24W
01/29/2008 M55.00 MPH WAUKESHA WI TRAINED SPOTTER
0824 PM SNOW 5 S MILWAUKEE 42.96N 87.92W
01/29/2008 M0.0 INCH MILWAUKEE WI ASOS
0824 PM SNOW MADISON TRUAX ARPT(KMSN 43.14N 89.33W
01/29/2008 M0.8 INCH DANE WI ASOS
0825 PM SNOW DEERFIELD 43.05N 89.07W
01/29/2008 M0.5 INCH DANE WI TRAINED SPOTTER
0826 PM SNOW RIO 43.45N 89.24W
01/29/2008 M2.0 INCH COLUMBIA WI TRAINED SPOTTER
ESTIMATED WIND GUST 45 MPH.
0827 PM SNOW DARLINGTON 42.68N 90.12W
01/29/2008 M1.5 INCH LAFAYETTE WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0827 PM SNOW WALWORTH 42.53N 88.60W
01/29/2008 M0.0 INCH WALWORTH WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0827 PM SNOW MOUNT HOREB 43.01N 89.73W
01/29/2008 M1.0 INCH DANE WI TRAINED SPOTTER
ESTIMATED WIND GUST 40 MPH.
0828 PM SNOW HIGHLAND 43.05N 90.38W
01/29/2008 M2.0 INCH IOWA WI TRAINED SPOTTER
0829 PM SNOW WESTFIELD 43.88N 89.49W
01/29/2008 M2.0 INCH MARQUETTE WI TRAINED SPOTTER
ESTIMATED WIND GUST 50 MPH.
0829 PM SNOW LA VALLE 43.58N 90.13W
01/29/2008 M1.5 INCH SAUK WI TRAINED SPOTTER
ESTIMATED WIND GUST 45 MPH.
0830 PM SNOW GREEN LAKE 43.84N 88.96W
01/29/2008 M2.0 INCH GREEN LAKE WI TRAINED SPOTTER
ESTIMATED WIND GUST 50 MPH.
0835 PM SNOW 1 N SUN PRAIRIE 43.20N 89.23W
01/29/2008 M3.5 INCH DANE WI TRAINED SPOTTER
WIND GUST TO 47 MPH.
0835 PM SNOW HILL POINT 43.42N 90.11W
01/29/2008 M1.0 INCH SAUK WI TRAINED SPOTTER
&&
GDLocal storm report, Jan 29, 9:50 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM SNOW 5 S MILWAUKEE 42.96N 87.92W
01/29/2008 M0.0 INCH MILWAUKEE WI ASOS
TRACE OF SNOWFALL TODAY.
&&
GDLocal storm report, Jan 29, 11:27 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1127 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM SNOW 2 NE MILWAUKEE 43.05N 87.89W
01/29/2008 M1.5 INCH MILWAUKEE WI NWS EMPLOYEE
BLOWING AND DRIFTING SNOW MADE MEASURING SNOW DIFFICULT.
WINDS BETWEEN 50 TO 55 MPH WITH SNOW HEAVY AT TIMES. ICY
AND SNOW-COVERED ROADS.
&&
REMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:54 PM CST | Blowing Snow Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 7 hr |
| Jan 30, 9:53 AM CST | Wind Chill Advisory | MKX | Fond du Lac, Green Lake, Marquette, Sheboygan | 5 hr |
| Jan 30, 3:15 PM CST | Winter Storm Watch | MKX | Kenosha, Racine | 12 hr |
Nearby
Wind Chill Warnings in Wisconsin, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.